MAUDE Adverse Event Report: ARGON MEDICAL DEVICES IVC FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR

ARGON MEDICAL DEVICES IVC FILTER; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Medical Device Problem Codes Break (1069); Migration (4003)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/11/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Situation an inferior venacava (ivc) filter had a retention barb at the tip of one of the filter legs shear off during explant from a patient.Barb remained in patient as a retained foreign body post procedure.Background patient had an ivc filer placed by (b)(6) back in (b)(6) 2024 for lle deep vein thrombosis (dvt) & bilateral pulmonary embolism (bilat pe).Patient returned to (b)(6) for removal but, due to the positioning of the filter against the inferior venacava, (b)(6) unable to remove.Patient seen by our medical doctor (md) and scheduled for ivc removal at ech.During the explant of the ivc filter, one of the retention barbs located at the distal end of the ivc legs sheared off.Under fluoroscopy, the md was able to determine that the foreign body had migrated to the pulmonary artery.Assessment no harm to the patient noted.Ivc filter was sequestered by vendor rep.Manufacturer was notified and they will be communicating with quality/risk about the incident.Recommendation from a procedural perspective, this is an unplanned event with a retained foreign body due to a potential defect in the implant.We did note post procedure deviations by both the provider and staff that we needed to address.
 
Additional Manufacturer Narrative
The sample is indicated as available for return.As of the date of this report, the sample has not been returned.A follow-up report will be provided once the device has been received and reviewed.
 
Additional Manufacturer Narrative
We were unable to review the manufacturing and inspection records for this lot as the lot # and product # was missing.Additionally, no photographic or visual evidence of any kind was provided, which would have allowed the allegation to be reviewed.Barb detaching from one of the filter legs may have resulted from a variety of potential factors such as excessive tissue ingrowth or forceful retrieval.However, without receiving the sample, we are unable to conduct a comprehensive investigation.As a result, we cannot determine a definitive root cause or establish an appropriate corrective action at this time.Additional information provided in h.6 and h.11.

Brand Name
IVC FILTER
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
ARGON MEDICAL DEVICES
1445 flat creek road
athens TX 75751
Manufacturer Contact
kelly mayer
1445 flat creek road
athens, TX 75758
9036759321
MDR Report Key23551121
Report Number0001625425-2025-01129
Device Sequence Number21276052
Product Code DTK
UDI-Device Identifier00886333217151
UDI-Public00886333217151
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133243
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Supplement Date Received by Manufacturer04/08/2026
Initial Report FDA Received Date11/13/2025
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient Weight88 KG
Patient EthnicityNon Hispanic
Patient RaceWhite